Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Birth Control and Missed Period

 - UBBFriend: Email this page to someone!    
Author Topic: Birth Control and Missed Period
eliza7
Neophyte
Member # 49567

Icon 1 posted      Profile for eliza7     Send New Private Message       Edit/Delete Post 
Hi,

In early August I had period and had protected sex (with a condom) with my boyfriend. When my period finished I resumed my oral birth control pills, but was slightly worried that having sex during the inactive pills would cause pregnancy. In late August when I had my next period it was later than it had been in the past, starting on Friday instead of Thursday morning, and way lighter. This increased my worrying but I decided to wait until my next period to see if it was a fluke. My period at the end of September was the same, started later, lasted only a few days and was very light. Because of this I started to really stress myself out. Now, end of Oct, I should have a period as I am on the day where I should start a new pack of pills but I don't.

Could stress have caused me to have had lighter periods/or missed one? I have used my pills consistently since August and have always used a condom in addition to the pills. Is there a chance that I could be pregnant?

Thanks for anyone's help!

Posts: 2 | From: MA | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Hey Eliza7: Welcome to Scarleteen!

Taking hormonal birth control like the pill can change how heavy flow is. It can also make periods come a bit later the first cycle. Because you've had normal periods (more than just spotting) since then there's no reason to suspect pregnancy. As well, using condoms and the pill are very effective when both used correctly - so if no condoms broke and you take you pills as directed stress certainly can be the cause.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
eliza7
Neophyte
Member # 49567

Icon 1 posted      Profile for eliza7     Send New Private Message       Edit/Delete Post 
Thank you!

I think I'm being a bit paranoid, but I've been on the pill for over a year, so I was just surprised to find that my flow went from being so consistent to so much lighter and shorter. I'm on Loestrin and the website says that it can cause a shorter, lighter period but usually within the first 6 months. Is it possible mine just happened to change later on?

In late August (after I had already gotten my first shorter, lighter period) I also started playing college soccer again, working out 5 days a week - could that contribute to the change as well?

Posts: 2 | From: MA | Registered: Oct 2010  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen